Ohio, 2011

Flash Flood and Flooding in Ohio, April 19, 2011

April 19, 2011 · NWS ILN · 14 events in 10 counties and zones

An area of storms moved through during the morning hours of April 19th bringing hail to the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An area of storms moved through during the morning hours of April 19th bringing hail to the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 19, 12:53 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 19, 12:53 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
153 AM EDT TUE APR 19 2011

.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS THE AREA WILL BE THE FOCUS FOR SHOWER
AND THUNDERSTORM DEVELOPMENT TONIGHT INTO TUESDAY.  WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY MORNING AS A COLD FRONT APPROACHES AND MOVES THROUGH THE
REGION. HIGH PRESSURE WILL MOVE INTO THE AREA FOR WEDNESDAY NIGHT
INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE NEAR TERM FORECAST WILL BE DIFFICULT GIVEN FRONTAL BOUNDARY
ACROSS THE REGION...AND THE PROSPECTS OF PCPN.

FRONTAL BOUNDARY WAS MOVING SOUTH AS A COLD FRONT THIS EVENING
THROUGH CENTRAL INDIANA AND CENTRAL OHIO. LATEST RUC/HRRR CONTINUE
TO INDICATE THAT THIS FRONT SHOULD SAG NEAR OR JUST SOUTH OF THE
OHIO RIVER OVERNIGHT. TO THE NORTH OF THIS BOUNDARY...THE AIR
REMAINS CHILLY GIVEN LOW LEVEL NORTHEAST FLOW. TO THE SOUTH OF THE
BOUNDARY...TEMPERATURES ARE BALMY. TO ADD TO THE COMPLEXITY...A
STRONG...MOIST LOW LEVEL JET IS FORECAST TO GET GOING ACRS THE
MIDDLE OHIO VALLEY OVERNIGHT...ADVECTING...MOIST...CONVERGENT AIR
NE ALONG AND NORTH OF AFOREMENTIONED FRONTAL BOUNDARY. ELEVATED
INSTABILITY IS FORECAST TO INCREASE. AS A RESULT OF MENTIONED
PARAMETERS...SHOWERS AND THUNDERSTORMS WILL INCREASE ACRS THE
REGION AFTER MIDNIGHT. WITH PWAT APPROACHING 1.5 INCHES...AND THE
POTENTIAL FOR TRAINING SHOWERS AND THUNDERSTORMS...HAVE PLACED
HEAVY RAIN IN THE ZONES/GRIDS. HAVE HELD OFF ON ANY FLOOD/FLASH
FLOOD WATCHES AT THIS TIME...BUT GIVEN RECENT RAINS AND MOIST
GROUND...RADAR AND MODEL TRENDS WILL HAVE TO BE WATCHED TO SEE IF
ONE WOULD NEED HOISTING. WITH WIDESPREAD RAIN DEVELOPING OVER THE
REGION...RAIN COOLED AIR WILL CAUSE TEMPERATURES NORTH OF THE
FRONT TO DROP INTO THE 30S AND 40S...WITH TEMPERATURES STAYING IN
THE 50S TO NEAR 60 JUST SOUTH OF THE FRONT. HAVE MADE ADJUSTMENTS
TO OVERNIGHT LOWS. ALSO...WILL MENTIONED HEAVY RAIN POTENTIAL IN
THE HWO.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
A COMPLEX OF SHOWERS AND EMBEDDING THUNDERSTORMS WILL BE MOVING
ACROSS THE AREA DURING THE BEGINNING OF THE SHORT TERM. THIS
COMPLEX WILL BEGIN TO MOVE EAST OF THE AREA DURING THE MORNING.
FRONTAL BOUNDARY ACROSS THE AREA WILL LIFT NORTH DURING THE DAY TO
EXTREME NORTHERN PORTIONS OF THE FA. ADDITIONAL DEVELOPMENT WILL
BE POSSIBLE NEAR THIS BOUNDARY AND THEREFORE AFTER MORNING
CONVECTION LIMITED HIGHEST AFTERNOON PRECIPITATION CHANCES TO THE
NORTHERN PORTIONS OF THE FA. TEMPERATURES WILL BE HIGHLY VARIABLE
ACROSS THE FA DUE TO FRONTAL BOUNDARY WITH TEMPERATURES ACROSS
SOUTHERN PORTIONS OF FA IN THE UPPER 70S WHEREAS EXTREME NORTHERN
PORTIONS OF THE FA WILL SEE HIGHS AROUND 60 DEGREES ON TUESDAY.
THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL DEVELOP WEST
OF THE FA DURING THE DAYTIME HOURS ON TUESDAY IN ADVANCE OF A COLD
FRONT. SHEAR AND INSTABILITY LOOKS PRETTY DECENT TUESDAY NIGHT
ACROSS THE FA AND THEREFORE A WELL ORGANIZED SQUALL LINE APPEARS
LIKELY TUESDAY NIGHT DURING THE OVERNIGHT HOURS. THE MAIN THREAT
WILL BE DAMAGING WINDS HOWEVER AN ISOLATED TORNADO CANNOT BE RULED
OUT. WILL CONTINUE TO MENTION THIS THREAT IN THE HWO AND ALSO
ADDED SEVERE WORDING TO THE FORECAST. HEAVY RAIN WILL ALSO
ACCOMPANY THE SYSTEM MOVING THROUGH TUESDAY NIGHT AND THEREFORE
SOME FLOODING ISSUES MAY ALSO DEVELOP. PRECIP WILL MOVE OUT OF THE
FA DURING THE MORNING HOURS. HIGH PRESSURE AND COOLER TEMPERATURES
WILL BEGIN TO WORK INTO THE FA IN THE WAKE OF THE COLD FRONT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL MOVE ACROSS THE REGION ON THURSDAY. THEN
UNSETTLED CONDITIONS WILL BECOME REESTABLISHED ACROSS THE OHIO
VALLEY THROUGH THE REST OF THE PERIOD. A WARM FRONT WILL DEVELOP ON
THURSDAY NIGHT AND LIFT NORTH ON FRIDAY. AS LOW PRESSURE PASSES TO
THE NORTH IT WILL BRING A COLD FRONT THROUGH LATE FRIDAY NIGHT OR
EARLY SATURDAY. IT APPEARS THAT THIS FRONT WILL STALL JUST SOUTH OF
THE REGION AND THEN LIFT BACK NORTH AS WEAK WAVES MOVE ALONG THE
BOUNDARY AT THE BEGINNING OF THE WEEK. COOLER TEMPERATURES ON
THURSDAY AND THURSDAY NIGHT WILL BE REPLACED BY NEAR TO ABOVE NORMAL
READINGS FOR THE REST OF THE PERIOD.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SURFACE FRONTAL BOUNDARY HAS SLIPPED SOUTH OF ALL TAF SITES WITH
WINDS BECOMING NERLY. EXPECT THIS BOUNDARY TO REMAIN QUASI-STATIONARY
OVERNIGHT BEFORE MOVING BACK NORTH AS A WARM FRONT THIS AFTN.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED GENERALLY ALONG AND NORTH
OF THIS FRONT IN A REGION OF MOIST ASCENT DYE TO A STRONG LOW
LEVEL JET. THESE SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE
TO INCREASE IN COVERAGE ACROSS THE TAF SITES OVERNIGHT. PCPN MAY
BECOME MODERATE TO LOCALLY HEAVY...WITH CIGS AND VSBYS DROPPING
INTO THE MVFR CATEGORY. LOCALIZED IFR CIGS/VSBYS CAN NOT BE RULED
OUT IN HEAVIER SHOWERS AND THUNDERSTORMS.

THE LOW LEVEL JET WILL SHIFT OFF TO THE EAST DURG THE DAY AND THE
FRONTAL BOUNDARY WILL MAKE ITS WAY FROM SOUTH TO NORTH AS LOW
PRESSURE BEGINS TO DEEPEN TO THE WEST. THEREFORE EXPECT
PCPN TO DECREASE DURG THE DAY. WITH MVFR CIGS IMPROVING TO VFR
BEHIND WARM FRONTAL PASSAGE.

DEEPENING LOW PRESSURE EJECTS FROM THE MID MS VALLEY INTO THE
GREAT LAKES TONIGHT SENDING A STRONG COLD FRONT THROUGH THE
REGION BETWEEN 09Z AND 12Z WED. THIS WILL BRING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO
SEVERE. HAVE A MENTION OF VCTS AT THE 30 HOUR KCVG TAF.

OUTLOOK...MVFR/IFR CIGS/VSBYS POSSIBLE LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING IN SHOWERS AND THUNDERSTORMS. GUSTY WEST TO
NORTHWEST WINDS EXPECTED ON WEDNESDAY. SHOWERS AND THUNDERSTORMS
EXPECTED FRIDAY INTO SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/NOVAK
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN/NOVAK
LONG TERM...
AVIATION...AR
Hazardous weather outlook, Apr 18, 8:16 PM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EDT MON APR 18 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200130-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
916 PM EDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT INTO TUESDAY. A
FEW STORMS LATE TONIGHT INTO EARLY TUESDAY MAY PRODUCE HAIL. IN
ADDITION...SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAIN...ESPECIALLY WHERE TRAINING OF STORMS OCCUR. THIS MAY RESULT
IN SOME FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY. A FEW
STORMS MAY PRODUCE HAIL EARLY ON TUESDAY.

THE POTENTIAL EXISTS FOR A WELL ORGANIZED SQUALL LINE TO
DEVELOP TO OUR WEST AND TRACK INTO WILMINGTONS FORECAST AREA
OVERNIGHT TUESDAY INTO EARLY WEDNESDAY. THE MAIN THREAT WILL BE
DAMAGING WINDS AND ISOLATED TORNADOES.

HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE DURING THIS
PROLONGED PERIOD OF ACTIVE WEATHER. CHECK THE LATEST FORECAST FOR
UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY NIGHT INTO WEDNESDAY
MORNING.

In the hours before

Special weather statement, Apr 19, 12:42 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
142 AM EDT TUE APR 19 2011

INZ080-KYZ089-090-094-190645-
SWITZERLAND IN-OWEN KY-CARROLL KY-GALLATIN KY-
142 AM EDT TUE APR 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GALLATIN...
CARROLL...NORTHWESTERN OWEN AND SWITZERLAND COUNTIES THROUGH 245 AM
EDT...

AT 135 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT MILE MARKER 40...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL
PRODUCE ONE HALF INCH DIAMETER HAIL. IN ADDITION...HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VEVAY AND WARSAW.

ALSO...LANGSTAFF...BRAYTOWN...WORTHVILLE...EASTERDAY...EAGLE
STATION...GHENT...WHEATLEY AND CARSON ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3873 8524 3870 8521 3874 8521 3888 8487
      3868 8478 3862 8477 3858 8508 3859 8509
      3858 8521 3863 8523 3870 8530
Special weather statement, Apr 19, 12:57 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
157 AM EDT TUE APR 19 2011

INZ073>075-080-KYZ091-OHZ077-190700-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-BOONE KY-HAMILTON OH-
157 AM EDT TUE APR 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON...BOONE...
SOUTHEASTERN RIPLEY...SOUTHERN DEARBORN...OHIO AND SWITZERLAND
COUNTIES THROUGH 300 AM EDT...

AT 150 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENHAM...MOVING EAST AT 50 MPH. THIS STORM WILL PRODUCE ONE HALF
INCH DIAMETER HAIL. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DILLSBORO...AURORA...
RISING SUN...LAWRENCEBURG...GREENDALE...BURLINGTON...UNION...OAKBROOK
AND FLORENCE.

ALSO...FAIRVIEW...FARMERS RETREAT...BEAR BRANCH...ALLENSVILLE...COLD
SPRINGS...ABERDEEN...MILTON AND PATE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3916 8472 3892 8460 3885 8521 3891 8521
      3891 8526 3902 8530
Special weather statement, Apr 19, 1:13 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
213 AM EDT TUE APR 19 2011

INZ080-KYZ090>097-190715-
SWITZERLAND IN-KENTON KY-OWEN KY-PENDLETON KY-BOONE KY-BRACKEN KY-
CAMPBELL KY-GALLATIN KY-GRANT KY-
213 AM EDT TUE APR 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRANT...EASTERN
GALLATIN...CAMPBELL...NORTHWESTERN BRACKEN...BOONE...NORTHERN
PENDLETON...EXTREME NORTHERN OWEN...KENTON AND EXTREME EASTERN
SWITZERLAND COUNTIES THROUGH 315 AM EDT.

AT 210 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT US ROUTE 127...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL
PRODUCE ONE HALF INCH DIAMETER HAIL. IN ADDITION...HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRITTENDEN...WALTON...
BUTLER...CLARYVILLE AND ALEXANDRIA.

ALSO...RYLE...MUNK...BIG BONE...BEAVERLICK...VERONA...SHERMAN...
NORTHCUTT AND BRACHT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3886 8488 3899 8432 3887 8423 3883 8423
      3881 8422 3880 8417 3876 8414 3865 8481
Local storm report, Apr 19, 1:32 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
232 AM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             VERONA                  38.82N 84.66W
04/19/2011  U0.75 INCH       BOONE              KY   PUBLIC

&&

ALANR
Local storm report, Apr 19, 1:40 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
240 AM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     HAIL             WALTON                  38.87N 84.62W
04/19/2011  U1.00 INCH       BOONE              KY   PUBLIC

&&

ALANR
Local storm report, Apr 19, 1:50 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
250 AM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             INDEPENDENCE            38.95N 84.55W
04/19/2011  U1.00 INCH       KENTON             KY   PUBLIC

&&

ALANR

The radar

The Cincinnati radar (KILN), 55 km away, was scanning. The volume nearest the first event began at 07:06 UTC.

Open the radar archive at this moment

Event by event

7 heavy rain, 4 hail, 2 flood, 1 flash flood. Local standard time, as filed.

Hail, Clermont

When
April 19, 2:05 AM EST to 2:09 AM EST
Where
Clermont County, Amelia
Measured
0.88 in hail
Reported by
Public
Coordinates
39.030, -84.220

Heavy Rain, Hamilton

When
April 19, 8:31 AM EST to 10:30 AM EST
Where
Hamilton County, Harrison to Cheviot
Property damage
$1,000
Reported by
Public
Coordinates
39.270, -84.800

Urban flooding occurred due to heavy rainfall.

Flood, Clermont

When
April 19, 9:10 AM EST to 10:00 AM EST
Where
Clermont County, New Richmond to 0.83 mi SE of New Richmond
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
38.950, -84.280

Streets were flooded due to heavy rainfall.

Flood, Warren

When
April 19, 10:39 AM EST to 12:00 PM EST
Where
Warren County, 1.82 mi SE of Stubbs Mills to 0.6 mi WSW of Roachester
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.353, -84.144

High water was occurring on area roadways with some road closures occurring due to heavy rainfall.

Flash Flood, Greene

When
April 19, 12:22 PM EST to 4:00 PM EST
Where
Greene County, Beavercreek to 0.99 mi NNW of Alpha
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
39.750, -84.070

Cars were stranded and multiple roads were closed due to heavy rainfall.

Hail, Fayette

When
April 19, 12:40 PM EST to 12:44 PM EST
Where
Fayette County, 5 mi SW of Jeffersonville
Measured
0.75 in hail
Reported by
Public
Coordinates
39.599, -83.636

Hail, Fayette

When
April 19, 12:53 PM EST to 12:57 PM EST
Where
Fayette County, Jeffersonville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.650, -83.570

Heavy Rain, Montgomery

When
April 19, 12:53 PM EST to 3:00 PM EST
Where
Montgomery County, Englewood to Dayton
Property damage
$1,000
Reported by
County Official
Coordinates
39.870, -84.300

Roads closed due to water on roadways.

Heavy Rain, Fairfield

When
April 19, 1:20 PM EST to 4:00 PM EST
Where
Fairfield County, Baltimore to Pleasantville
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.850, -82.600

Water was covering a few roads due to heavy rainfall.

Hail, Fairfield

When
April 19, 1:38 PM EST to 1:42 PM EST
Where
Fairfield County, Baltimore
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.850, -82.600

Heavy Rain, Highland

When
April 19, 1:40 PM EST to 3:40 PM EST
Where
Highland County, 2 mi ENE of Lynchburg to 1.78 mi WNW of Willettville
Property damage
$1,000
Reported by
Newspaper
Coordinates
39.241, -83.766

A creek was overflowing and covering Sharpsville Road.

Heavy Rain, Preble

When
April 19, 2:15 PM EST to 4:15 PM EST
Where
Preble County, Eaton
Property damage
$1,000
Reported by
County Official
Coordinates
39.750, -84.630

Roads were closed due to high water from heavy rainfall.

Heavy Rain, Greene

When
April 19, 3:35 PM EST to 4:45 PM EST
Where
Greene County, 1.52 mi NE of Pogue Corners
Reported by
NWS Employee
Coordinates
39.613, -83.947

A creek was overflowing and covering farmland due to heavy rainfall.

Heavy Rain, Pickaway

When
April 19, 4:46 PM EST to 5:46 PM EST
Where
Pickaway County, Ashville
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.720, -82.950

High water was reported on a road under a railroad bridge.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289769, 294000, 293988, 293994, 294003, 289770, 289772, 293997, 294004, 289774, 293999, 293990, 294002, 294005.